Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Wellbrutin anti depressant be substituted with Cymbalta?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2653 Questions

default
Posted on Tue, 2 Sep 2014 in Eating Disorders
Question: i have heard of wellbrutin anti depressant which does not have side effects and causes weight loss , is that ok to take instead of cymbalta
doctor
Answered by Dr. Ashok Kumar 6 hours later
Brief Answer:
I do not think so

Detailed Answer:
Hi,
Thanks for usinghealthcaremagic.

Yes I agree that wellbutrin is antidepressant but it is not true that it does not have side effects. Like all other drugs wellbutrin is associated with various side effects.
The most common side effects with wellbutrin are
1. Anxiety
2. dry mouth
3. hyperventilation
4. irregular heartbeats
5. irritability
6. restlessness
7. shaking
8. shortness of breath
9.trouble sleeping
10. Abdominal or stomach pain
11. constipation
12. decrease in appetite
13. dizziness
14. increased sweating
15. weight loss (unusual)

Other side effects which are less common include
1. Buzzing or ringing in the ears
2. headache (severe)
3. skin rash, hives, or itching

You can note from the above list that weight loss is a side effect of wellbutrin which is quite unusual, It is proposed that weight loss occurs due to decreased appetite.

Having said this every medicine including anti depressant have both uses and off label uses. I am not aware that why your psychiatrist prescribed Cymbalta for you. It is used in depression, anxiety disorder, diabetic neuropathy and somatization disorder. The wellbutrin is useful only for depression out of these four indications. It is OK to try wellbutrin instead of cymbalta in case of depression(as both are indicated) but the use of wellbutrin is not indicated if you got cymbalta prescription for anxiety or diabetic neuropathy or somatization disorder.
As I can see you are concerned with weight gain but please note both the medicines which you are taking is not associated with weight gain. Changing medicine is unlikely to serve purpose. What you need to focus is healthy life style and diet which are more likely to help you.

'Hope I have answered your query. If you have any further questions I will be happy to help".
Thanks
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Skin rash

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

My 16 month old has an infected crack on his thumb from thumb sucking. It was red and swollen and had small rashy bumps around it. He received a Rocephin shot in the Dr. office and is now on Keflex for 10 days, this is day 3. The same time this infection appeared, he developed a rash on his feet and legs: red, raised bumps, that do not appear to be bothering him. The rash has now spread to his arms, hands, and face as well. He has also started to have freqent explosive diarrhea that has absolutely NO odor. Could all this be related to the infection? No fever, and the rash started prior to any antibiotic use.

doctor1 MD

I am a 50 yr old female. I have developed a a rash with about 5 pea sized bumps spread across my arm. The rash itches sometime but not all the time. Then this morning I started feeling nauseous and have been vomiting all day. I also get very dizzy when I stand like my equilibrium is off. What could be wrong?

doctor1 MD

Hi, doctor My daughter had her 5 year old vaccination on the 10 of January , after a couple of weeks I noticed a red rash on her legs and then her arms and the stomach, basically it spread all over her body except her face. I then took her to a pharmacist and he gave me a liquid form cortazan, medicine name is pre lone , it then started going away and as soon as she was running around and jumping up and down the jungle gyms did the rash come back really aggresively and now on her face it was very red, we then took her to a doctor and he told me she has a allergic reaction to something, but she has never had this before, I never changed her diet or the washing powder, it has been ever since the vaccination. The rash then started going away since giving her the medicine. But 3days now the rash has come back, it goes away and comes back and sometimes worse then the other times, but not as red, but itchy. Please help

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?